Alert archive / California / Wind Advisories in 2015
Wind Advisory 3, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jan 22, 2015, 4:08 AM PST for Los Angeles County, California. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2015, 4:08 AM PST (12:08 UTC)
- Expired
- Jan 22, 2015, 12:19 PM PST
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 12:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 0.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3032 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
523 WWUS76 KLOX 221208 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 408 AM PST THU JAN 22 2015 ...GUSTY NORTHEAST WINDS ACROSS PORTIONS OF VENTURA AND LOS ANGELES COUNTIES TODAY... .STRONG SURFACE HIGH PRESSURE DROPPING SOUTHWARD THROUGH THE GREAT BASIN HAS CAUSED AN OFFSHORE PRESSURE GRADIENT TO DEVELOP ACROSS SOUTHERN CALIFORNIA. THIS WILL BRING GUSTY NORTHEAST WINDS TO THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTY INCLUDING THE SANTA MONICA RANGE...AND THE SANTA CLARITA VALLEY TODAY. WINDS WILL GUST TO BETWEEN 45 AND 50 MPH IN THE MOUNTAINS...AND TO AROUND 40 MPH IN THE SANTA CLARITA VALLEY. ACROSS THE SAN FERNANDO VALLEY...THE VENTURA COUNTY COAST AND VALLEYS...AND ON THE LOS ANGELES COUNTY COAST BELOW PASSES AND CANYONS FROM MALIBU TO THE HOLLYWOOD HILLS...WINDS ARE EXPECTED TO REMAIN MOSTLY BELOW ADVISORY LEVEL. HOWEVER...LOCAL WIND GUSTS TO 35 MPH ARE POSSIBLE IN THESE AREAS. WINDS WILL BEGIN TO DIMINISH DURING THE AFTERNOON. GUSTY WINDS ARE EXPECTED AGAIN LATE TONIGHT AND FRIDAY MORNING... BUT THEY SHOULD REMAIN BELOW ADVISORY LEVELS. STRONGER AND MORE WIDESPREAD NORTHEAST WINDS ARE EXPECTED ACROSS MOST OF LOS ANGELES AND VENTURA COUNTIES LATE FRIDAY NIGHT AND SATURDAY. CAZ053-054-222015- /O.NEW.KLOX.WI.Y.0003.150122T1208Z-150122T2300Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 408 AM PST THU JAN 22 2015 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * WINDS AND TIMING...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH EARLY THIS AFTERNOON...THEN WINDS WILL DIMINISH. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ046-222015- /O.NEW.KLOX.WI.Y.0003.150122T1208Z-150122T2300Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 408 AM PST THU JAN 22 2015 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * WINDS AND TIMING...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH EARLY THIS AFTERNOON...THEN WINDS WILL DIMINISH. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ088-222015- /O.NEW.KLOX.WI.Y.0003.150122T1208Z-150122T2300Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 408 AM PST THU JAN 22 2015 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * WINDS AND TIMING...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH EARLY THIS AFTERNOON...THEN WINDS WILL DIMINISH. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ DB/RAT
1 follow-up statement
791 WWUS76 KLOX 222019 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1219 PM PST THU JAN 22 2015 CAZ046-053-054-088-222130- /O.CAN.KLOX.WI.Y.0003.000000T0000Z-150122T2300Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY... MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG...SANTA CLARITA... NEWHALL...VALENCIA 1219 PM PST THU JAN 22 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS THE REGION HAVE DIMINISHED TO BELOW CRITERIA AND THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. WINDS WILL REMAIN LOCALLY STRONG AND GUSTY INTO THE AFTERNOON... ESPECIALLY IN AND NEAR PASSES AND CANYONS AND ACROSS RIDGETOPS. TRAVELERS SHOULD REMAIN PREPARED FOR POTENTIAL CROSSWINDS IN PARTICULAR. $$ KJ/DS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 22, 3:16 AM PST, 52 minutes earlier.
Area forecast discussion, Jan 22, 3:16 AM PST, 52 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 316 AM PST THU JAN 22 2015 .SYNOPSIS... HIGH PRESSURE AND OFFSHORE FLOW WILL BRING MOSTLY CLEAR SKIES TO THE REGION THROUGH THE WEEKEND...WITH ABOVE NORMAL DAYTIME TEMPERATURES. IT WILL BE BREEZY TO LOCALLY WINDY...ESPECIALLY THIS MORNING AND AGAIN SATURDAY. LOW PRESSURE MOVING TOWARD THE REGION FROM THE SOUTHWEST WILL BRING INCREASING CLOUDS AND COOLER WEATHER MONDAY... WITH A CHANCE OF RAIN MONDAY NIGHT THROUGH WEDNESDAY. && .SHORT TERM (TODAY-SAT)...EXCEPT FOR SOME LOW CLOUDS AND FOG ACROSS INTERIOR SECTIONS OF SLO AND SBA COUNTIES...SKIES WERE MOSTLY CLEAR ACROSS THE REGION EARLY THIS MORNING. ANY LOW CLOUDS SHOULD DISSIPATE BY MID OR LATE MORNING. SKIES WILL GENERALLY BE MOSTLY SUNNY TODAY...ALTHOUGH HIGH CLOUDS MAY DIM THE SUNSHINE FROM TIME TO TIME...ESPECIALLY N OF PT CONCEPTION. OFFSHORE PRES GRADIENT AND SOME WEAK TO MODERATE SUBSIDENCE HAVE CAUSED SOME GUSTY WINDS TO DEVELOP IN THE MTNS OF VTU AND L.A. COUNTIES INCLUDING THE SANTA MONICA RANGE...AND IN THE SANTA CLARITA VALLEY. WINDS WERE MOSTLY JUST BELOW ADVISORY LEVELS...BUT WITH AN EXPECTED SMALL BUMP UP IN WINDS AROUND SUNRISE...HAVE GONE AHEAD AND ISSUED WIND ADVISORIES FOR THESE AREAS. EXPECT GUSTY WINDS TO PUSH INTO THE SAN FERNANDO VALLEY...THE VTU COUNTY VALLEYS AND COASTAL PLAIN...AND THE L.A. COUNTY COAST BELOW PASSES AND CANYONS FROM MALIBU TO THE HOLLYWOOD HILLS AROUND SUNRISE AND CONTINUE THROUGH EARLY AFTERNOON. HOWEVER...IN THESE AREAS...EXPECT WINDS TO REMAIN BELOW ADVISORY LEVELS FOR THE MOST PART. MAX TEMPS WILL LIKELY BE UP A FEW DEGREES IN MOST AREAS W OF THE MTNS TODAY...WITH THE BEST WARMING ACROSS IMMEDIATE COASTAL SECTIONS OF L.A. AND VTU COUNTIES. THIS SHOULD PUT MAX TEMPS 5 TO 10 DEGREES ABOVE NORMAL IN MOST COASTAL AND VALLEY AREAS TODAY...WITH HIGHS APPROACHING 80 DEGREES IN THE WARMEST LOCATIONS. A WEAK SHORT WAVE TROUGH WILL DROP SWD THROUGH CA LATER TODAY AND TONIGHT...EVOLVING INTO A CLOSE UPPER LOW OVER NORTHERN BAJA FRI. AT THE SFC...LOW LEVEL GRADIENTS WILL REMAIN OFFSHORE. SKIES WILL REMAIN MOSTLY CLEAR. THERE WILL LIKELY BE SOME GUSTY NE WINDS AGAIN LATE TONIGHT/FRI MORNING...BUT WINDS SHOULD REMAIN BELOW ADVISORY LEVELS. MAX TEMPS ON FRI SHOULD BE SIMILAR TO THOSE REACHED TODAY. UPPER LEVEL HIGH PRESSURE WILL BUILD INTO NRN CA FRI NIGHT AND SAT. AS THIS OCCUR...THE HEIGHT GRADIENT WILL SHARPEN ALOFT...AND NELY FLOW WILL INCREASE FROM 850 MB THROUGH 500 MB OVER SRN CA FRI NIGHT AND SAT. AT THE SAME TIME...SFC HIGH PRESSURE WILL BUILD INTO THE SRN GREAT BASIN...CAUSING OFFSHORE SFC PRESSURE GRADIENTS ACROSS SRN CA TO BECOME INCREASINGLY OFFSHORE. THE COMBINATION OF STRONGER OFFSHORE GRADIENTS AND BETTER UPPER LEVEL SUPPORT WILL LIKELY BRING DECENT ADVISORY LEVEL NE WINDS TO MUCH OF LOS ANGELES AND VENTURA COUNTIES LATE FRI NIGHT AND SAT. IN FACT...WIND GUSTS WILL PROBABLY APPROACH HIGH WIND WARNING LEVELS IN SOME MOUNTAIN AREAS. WIND ADVISORIES WILL ALMOST CERTAINLY BE NEEDED FOR MUCH OF L.A. AND VTU COUNTIES. WITH GOOD RISES IN HEIGHTS AND THICKNESSES ON SAT...EXPECT SOME WARMING...ESPECIALLY W OF THE MTNS...WITH MAX TEMPS LIKELY INTO THE LOWER 80S ACROSS PORTIONS OF THE COASTAL PLAIN. .LONG TERM (SUN-WED)...GOOD OFFSHORE GRADIENTS WILL CONTINUE SUNDAY...BUT UPPER LEVEL WIND SUPPORT WILL BE WEAKER AS THE UPPER LOW OVER NRN BAJA CONTINUES TO DROP SOUTHWESTWARD. STILL...ADVISORY LEVEL WINDS ARE POSSIBLE IN THE MORE WIND FAVORED LOCATIONS. CONTD RISE IS HEIGHTS AND THICKNESSES WILL PROBABLY ALLOW MAX TEMPS TO RISE A COUPLE MORE DEGREES ON SUNDAY...ALTHOUGH THERE IS A SMALL CHANCE OF SOME SLIGHT COOLING RIGHT AT THE BEACHES. EXCEPT FOR SOME HIGH CLOUDS...SUNDAY SHOULD BE SUNNY. THE UPPER LOW WILL CONTINUE TO SPIN WELL TO THE W OF CENTRAL BAJA SUNDAY NIGHT AND MON...WHILE THE UPPER HIGH OVER NRN CA SHIFTS INTO THE GREAT BASIN. MODELS SHOW A DECENT SURGE OF MID AND HIGH LEVEL MOISTURE INTO THE REGION ON MONDAY...SO EXPECT CLOUDS TO INCREASE. WITH THE ADDED CLOUDINESS...WEAKENING OFFSHORE GRADIENTS AND FALLING HEIGHTS...EXPECT SIGNIFICANT COOLING IN MOST AREAS ON MONDAY. BEYOND MONDAY...THERE IS A FAIR AMOUNT OF DISAGREEMENT BETWEEN THE MODELS...BUT THE GENERAL IDEA IS THAT A TROUGH MOVING INTO THE ERN PACIFIC WILL FORCE THE UPPER LOW OFF BAJA...AND ITS MOISTURE... NORTHWARD MON NIGHT AND TUE...BRINGING A CHANCE OF RAIN OR SHOWERS TO THE REGION. THERE COULD BE A BIT OF A BREAK...THEN THERE WOULD BE ANOTHER CHANCE OF RAIN WITH THE TROUGH MOVING THROUGH THE ERN PACIFIC. WITH SO MANY TIMING AND MOISTURE DIFFERENCES BETWEEN THE MODELS...WILL JUST GO WITH A CHANCE OF RAIN MON NIGHT THROUGH WED...WITH DAYTIME TEMPS DOWN TO NEAR NORMAL LEVELS. && .AVIATION...22/1030Z... AT 0955Z...THERE WAS A SURFACE-BASED INVERSION AT KLAX. THE TOP OF THE INVERSION WAS 1400 FEET WITH A TEMPERATURE OF 19 DEGREES CELSIUS. OVERALL...DEVELOPING NORTH TO NORTHEAST FLOW WILL KEEP MOST SITES VFR THRU THE PERIOD. ONLY EXCEPTIONS WILL BE KPRB AND KLGB WHERE SOME MVFR VSBYS WILL LIKELY LINGER THRU 16Z. WITH NORTHEASTERLY FLOW...LLWS/TURBULENCE WILL BE LIKELY IN THE VALLEYS AND MOUNTAIN PASSES THRU THIS AFTERNOON. KLAX...HIGH CONFIDENCE IN 12Z TAF. NORTH-NORTHEAST WINDS NEAR 6 KNOTS WILL CONTINUE THRU THIS MORNING. KBUR...HIGH CONFIDENCE IN 12Z TAF. MODERATE LLWS/TURBULENCE IS LIKELY THRU EARLY THIS AFTERNOON. && .MARINE...22/200 AM PST... FOR THE OUTER WATERS...HIGH CONFIDENCE IN WINDS REMAINING BELOW SMALL CRAFT ADVISORY LEVELS THROUGH SUNDAY. FOR THE INNER WATERS...NORTHEAST FLOW WILL DEVELOP TODAY AND CONTINUE THROUGH SUNDAY. FOR TODAY...THE STRONGEST WINDS ARE EXPECTED NEAR SHORE FROM POINT MUGU TO SANTA MONICA...AND THERE IS A 40% OF SMALL CRAFT ADVISORY NORTHEAST WIND GUSTS. FOR TONIGHT AND FRIDAY...HIGH CONFIDENCE IN NORTHEAST WINDS REMAINING BELOW SMALL CRAFT ADVISORY LEVELS. FOR LATE FRIDAY NIGHT/SATURDAY...THERE IS MODERATE CONFIDENCE IN SMALL CRAFT ADVISORY-LEVEL NORTHEAST WINDS FROM VENTURA SOUTH TO SANTA MONICA...AS WELL AS SOUTH OF PALOS VERDES (INCLUDING CATALINA ISLAND)...WITH THE SMALL CRAFT ADVISORY POSSIBLY CONTINUING INTO SUNDAY. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). && PUBLIC...DB AVIATION/MARINE...RAT SYNOPSIS...DB WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 21, 6:00 AM PST, 22 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST WED JAN 21 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-221400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST WED JAN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT PATCHY DENSE FOG WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS THROUGH MID MORNING ACROSS THE VALLEYS OF LOS ANGELES AND VENTURA COUNTIES...THE INTERIOR VALLEYS OF SAN LUIS OBISPO AND SANTA BARBARA COUNTY AND THE SANTA YNEZ VALLEY. THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES TODAY. LOCALLY GUSTY NORTHEAST WINDS WILL AFFECT THE MOUNTAINS AND VALLEYS OF VENTURA AND LOS ANGELES COUNTIES AND THE VENTURA COUNTY COASTAL PLAIN THROUGH EARLY AFTERNOON. * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY GUSTY NORTHEAST WINDS WILL AFFECT THE MOUNTAINS AND VALLEYS OF VENTURA AND LOS ANGELES COUNTIES AND THE VENTURA COUNTY COASTAL PLAIN AT TIMES THURSDAY THROUGH SUNDAY...WITH WINDS POSSIBLY REACHING ADVISORY LEVELS THURSDAY AND SATURDAY. GUSTY WINDS AND VERY LOW HUMIDITIES WILL INCREASE FIRE DANGER...ESPECIALLY BY SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 2:09 PM PST | High Surf Advisory | LOX | Los Angeles | 56 hr |
| Jan 22, 2:58 PM PST | High Wind Watch | LOX | 14 hr |
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.